Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Apr 9, 2015, 4:21 PM EDT for Watauga County, North Carolina. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 9, 2015, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
County Watauga County, NC
The radar
The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:37 PM EDT | HAIL 0.25 | Boone, NC | |
| Apr 9, 4:50 PM EDT | HAIL 0.75 | Todd, NC | LOOKS LIKE IT SNOWED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
170
WWUS81 KRNK 092021
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU APR 9 2015
NCZ001-018-092045-
WATAUGA NC-ASHE NC-
421 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
SOUTHWESTERN ASHE COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 445 PM EDT
* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS EXTENDING FROM NEAR FOSCOE TO NEAR
BLOWING ROCK...MOVING TO THE NORTHEAST AT 30 MPH.
* HEAVY RAINFALL...PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
BOONE...
DEEP GAP...
TODD...
GLENDALE SPRINGS...
AND BLOWING ROCK.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3640 8164 3635 8137 3629 8137 3629 8141
3628 8141 3626 8143 3626 8146 3624 8148
3620 8146 3619 8147 3615 8150 3612 8155
3611 8181 3616 8183 3618 8185
TIME...MOT...LOC 2018Z 227DEG 24KT 3615 8177 3613 8166
$$
MBSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Apr 9, 2:17 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 9, 2:17 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 217 PM EDT THU APR 9 2015 .SYNOPSIS... A BACK DOOR COOL FRONT ACROSS MUCH OF VIRGINIA INTO NORTHEASTERN NORTH CAROLINA WILL SLOWLY EASE BACK NORTH AS A WARM FRONT DURING THE DAY TODAY IN ADVANCE OF A STRONGER COLD FRONT EXPECTED TO SWEEP THROUGH THE APPALACHIAN REGION ON FRIDAY. DRY HIGH PRESSURE WILL MOVE IN OVER THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1015 AM EDT THURSDAY... HIGH PRESSURE WEDGE REMAINS TUCKED IN PLACE THIS MORNING...WITH LOW CLOUDS CONFINED MAINLY ALONG AND EAST OF THE BLUE RIDGE ON EAST TO NORTHEASTERLY WINDFLOW. CLOUDS ARE SCATTERED ACROSS THE MOUNTAINS HOWEVER...DUE TO A MORE SOUTHWESTERLY WIND DIRECTION... WHICH IS ALLOWING FOR STRONGER HEATING THIS MORNING. KEEPING AN EYE ON AREAS FURTHER SOUTH ALONG THE APPALACHIAN CHAIN...WHERE THE ATMOSPHERE IS MORE UNSTABLE...AND AN UPPER LEVEL DISTURBANCE PASSING ACROSS THE AREA LATER TODAY IS EXPECTED TO TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THAT WILL PASS ACROSS OUR AREA DURING THE AFTERNOON AND EVENING. LATEST FORECAST HAS BEEN UPDATED WITH HIGHER RAIN CHANCES TO REFLECT THIS THINKING. PREV DISCUSSION AS OF 445 AM EDT THURSDAY... CHALLENGES WITH NOCTURNAL CONVECTION CONTINUE WITH AREAS OF THUNDERSTORMS MOVING WELL ACROSS THE SHALLOW STABLE WEDGE INTO THE PIEDMONTS OF VIRGINIA AND NORTH CAROLINA EARLY THIS MORNING. THERE APPEARS TO BE LIMITED ELEVATED INSTABILITY AS WELL BUT MID LEVEL LAPSE RATES AIDED BY THE WEAK UPPER WAVE HAVE ALLOWED CONVECTION TO CONTINUE...AND SOME CELLS HAVE BEEN STRONG WITH FREQUENT LIGHTNING AND THE POSSIBILITY OF SMALL HAIL. THIS AREA NOW APPEARS POISED TO EXIT TO THE EAST AND NORTHEAST BY ABOUT 10 OR 11Z THIS MORNING...WITH A FEW LINGERING SHOWERS ACROSS THE NORTH STILL POSSIBLE. QUESTION FOR THE DAY THURSDAY IS HOW QUICKLY THE WEDGE WILL RETREAT AS A WARM FRONT IN ADVANCE OF THE STRONGER COLD FRONT APPROACHING FROM THE MISSISSIPPI VALLEY. WITH ALL THE PRECIP OVERNIGHT AND LINGERING CLOUDS LIKELY THROUGHOUT MUCH OF THE DAY...AM FAIRLY CONFIDENT THIS WILL TAKE MOST OF THE DAY TO ERODE...AND LATEST 06Z NAM SEEMS TO CAPTURE THIS IDEA PRETTY WELL. STILL...ALONG THE FRINGES OF THE WEDGE FRONT INSTABILITY SHOULD INCREASE DURING THE MIDDAY HOURS...TO AS HIGH AS 1000-2000 J/KG FOR SFC BASED CAPE VALUES...ESPECIALLY ACROSS NORTHERN NC. SHEAR INCREASES A BIT TOO THROUGH THE DAY...SO THERE WILL BE ANOTHER POSSIBILITY OF ISOLD SEVERE STORMS FROM SE WV...TO NW NC AND NORTH CENTRAL NC BY LATE IN THE AFTERNOON. FROM NEW RIVER VALLEY AND ROANOKE VALLEY AND POINTS EAST AND NORTH...SEVERE MUCH LESS LIKELY...BUT STILL CANT RULE OUT THUNDER WITH SOME ELEVATED INSTABILITY. THINK COVERAGE WILL BE LESS THAN YESTERDAY AND OVERNIGHT...SO AM KEEPING A LOW CHC FOR THUNDER THERE AS WELL. UNDERCUT MOS FOR HIGHS ACROSS ALL BY THE WESTERN AND SOUTHERN FRINGES...AND ESPECIALLY LYH AREA. BY THIS EVENING...LINGERING CONVECTION SHIFTS MORE INTO PIEDMONT BUT DO NOT SEE ANY UPSTREAM ADDITIONAL WAVES TO KEEP IT GOING ALL NIGHT. STILL...SOME SCATTERED CONVECTION OUT AHEAD OF COLD FRONT COMING IN FROM THE WEST COULD SNEAK IN TO FAR WEST BEFORE DAWN...SO INCREASED POPS THERE TO HIGH CHC AND LOW LIKELY JUST BEFORE 12Z. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 400 AM EDT THURSDAY... MODELS HAVE BEEN CONSISTENT FOR AT LEAST A DAY OR SO NOW ON FRONTAL PASSAGE EXPECTED ON FRIDAY. AMPLIFYING UPPER TROUGH OVER THE CENTRAL CONUS AND SURFACE LOW TRACKING INTO THE GREAT LAKES WILL DRAG A TRAILING FRONT WEST TO EAST ACROSS THE CWA FROM AROUND 09Z TO 21Z TIME FRAME. THE FRONT IS PROGRESSIVE WHICH SHOULD LIMIT QPF TO A ABOUT THE 0.25 TO 0.75 INCH RANGE WHICH SHOULD NOT PRESENT ANY SUBSTANTIAL HYDRO ISSUES NOT WITHSTANDING THE POCKETS OF HEAVY RAINS OVER PARTS OF THE AREA OVER THE PAST 24 TO 36 HOURS. THE SEVERE POTENTIAL ALSO APPEARS TO BE SIMILAR TO PREVIOUS THINKING ALTHOUGH PERHAPS JUST A BIT FURTHER EAST WITH THE SLIGHT RISK THREAT. WESTERN HALF OF THE CWA FROM ABOUT THE BLUE RIDGE FOOTHILLS BACK INTO WEST VIRGINIA WILL BE IN A MARGINAL RISK AREA WITH THE PIEDMONT IN THE SLIGHT RISK OR 15 PERCENT AREA. DAMAGING WINDS AND HAIL REMAIN PRIMARY THREAT. WARM TEMPS WILL PREVAIL AHEAD OF THE AIR MASS CHANGE ON FRIDAY..TOPPING OUT NEAR 80 FAR EAST. PRECIP COMES TO AN QUICKLY LATER FRIDAY AND HIGH PRESSURE BUILDS FRIDAY NIGHT AND SATURDAY FROM THE CENTRAL U.S. WHICH SHOULD PROVIDE QUITE A NICE SPRING WEEKEND. TEMPS EXPECTED VERY CLOSE TO NORMAL AND SUNNY SKIES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 200 PM EDT WEDNESDAY... SECOND PIECE OF ENERGY COMES THROUGH THE NORTHEASTERN TROF ON SATURDAY SO THE 500 MB LONG WAVE TROF DOES NOT MOVE EAST OF THE FORECAST AREA UNTIL SUNDAY MORNING. THEN PATTERN RETURNS TO RIDGING IN THE EAST AND TROFING THE WEST FOR THE REST OF THE PERIOD. HEIGHTS AT 500 MB BECOME MORE AMPLIFIED BY MONDAY AND TUESDAY. WITH A DEEP CLOSED LOW IN THE WEST MONDAY THROUGH WEDNESDAY...FORECAST AREA WILL BE IN BROAD SOUTHWEST FLOW WITH A SERIES OF SHORT WAVES TRACKING OUT OF THE SOUTHERN PLAINS. AT THE SURFACE A SECONDARY FRONT CROSSES THE NORTHEAST SATURDAY NIGHT BUT LOOKS FAIRLY WEAK BY THE TIME IT REACHES THE CENTRAL APPALACHIANS. WPC CONSIDERED NORTH AMERICAN AND GFS ENSEMBLES AS REASONABLE FOR THE UPPER AND SURFACE TIMING AND LOCATION OF FEATURES FOR THIS TIME FRAME. HIGH PRESSURE BUILDS IN FOLLOWING THE FRONT AND WILL BE CENTERED OVER THE FORECAST AREA ON SUNDAY MORNING. THE HIGH WILL BE OFFSHORE BY MONDAY AFTERNOON. WARM...MOIST AIR WILL BE IN PLACE ON TUESDAY AND WEDNESDAY. APPEARS THERE WILL BE NO ORGANIZED LIFTING MECHANISM TO GENERATE PRECIPITATION BUT ANY DECENT SHORT WAVE SHOULD BE ABLE TO TRIGGER AT LEAST AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. AFTER TEMPERATURES DROP BEHIND THE FRONT ON FRIDAY...850 MB VALUES REBOUND MONDAY THROUGH WEDNESDAY. MODELS HOLD RESIDUAL LOW LEVEL MOISTURE IN THE WESTERN UPSLOPE AREAS THROUGH SATURDAY MORNING. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 215 PM EDT THURSDAY... SURFACE OBSERVATIONS INDICATE THAT HIGH PRESSURE REMAINS WEDGED AGAINST THE EASTERN FACE OF THE APPALACHIANS THIS AFTERNOON... WITH IFR STRATUS IN PLACE EAST OF THE BLUE RIDGE WITHIN THE EASTERLY FLOW. WEDGE LOSES INFLUENCE OVER THE MOUNTAINS...WHERE SOUTHWESTERLY WINDFLOW IS IN PLACE...AND SCATTERED CU IS BEING OBSERVED WITH VFR BASES. WHILE HEATING ALONG THE PERIPHERY OF THE STRATUS FIELD IS CAUSING THE STRATUS TO SLOWLY ERODE FROM WEST TO EAST...EXPECT KROA/KDAN/ KLYH TO REMAIN SOCKED IN IFR THROUGH THE REMAINDER OF THE DAY. ANOTHER ROUND OF CONVECTION IS EXPECTED TO DEVELOP IN THE MORE UNSTABLE AIR IN CENTRAL NORTH CAROLINA...AND PUSH NORTHEAST INTO THE FORECAST AREA DURING THE EVENING. LOOKING AT THE POSSIBILITY OF SPOTTY THUNDERSTORMS IN THE VICINITY OF KBLF/KLWB/KBCB THIS EVENING WHERE STRONGER AFTERNOON HEATING HAS TAKEN PLACE... HOWEVER ACTIVITY SHOULD WEAKEN AS IT PASSES FURTHER EAST WHERE THE WEDGE IS STRONGER. A WARM FRONT WILL LIFT THROUGH THE AREA OVERNIGHT...RESULTING IN A GRADUAL SOUTHWESTERLY WIND SHIFT ACROSS THE PIEDMONT BY DAWN. AS SUCH...EXPECT IFR CONDITIONS TO REMAIN IN PLACE FOR KROA/KDAN/KLYH THROUGH SUNRISE...WITH SOUTHWESTERLY FLOW AND DAYTIME HEATING HELPING TO LIFT THE LOW CLOUDS AFTER SUNRISE. RAIN CHANCES WILL INCREASE ACROSS THE MOUNTAINS DURING LATE MORNING AS A STRONG COLD FRONT APPROACHES FROM THE WEST. EXPECT A SOLID LINE OF SHOWERS... WITH EMBEDDED THUNDERSTORMS...TO PASS ACROSS THE AREA DURING THE AFTERNOON. GREATEST INSTABILITY/BETTER CHANCES FOR STRONG THUNDERSTORMS WILL BE FOUND ACROSS THE PIEDMONT...GENERALLY ALONG AND EAST OF A KDAN TO KLYH LINE. WITH SOLID RAINFALL WILL COME IFR/LOW MVFR CONDITIONS. COLD FRONT WILL EXIT THE AREA TO THE EAST DURING LATE EARLY EVENING...WITH IMPROVING CONDITIONS AS WINDS SHIFT NORTHWESTERLY WITH THE ARRIVAL OF HIGH PRESSURE. EXTENDED AVIATION DISCUSSION... PROLONGED PERIOD OF WIDESPREAD VFR THEN RETURNS FRIDAY NIGHT INTO SUNDAY UNDER HIGH PRESSURE BEHIND THE FRONT. SOME RETURN MOISTURE AND SHOWERS WITH ASSOCIATED MVFR COULD RETURN BY MONDAY BUT BETTER CHANCES BY TUESDAY WITH WARM FRONT APPROACHING. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF/SK NEAR TERM...NF SHORT TERM...PC LONG TERM...AMS AVIATION...NF/SK
Hazardous weather outlook, Apr 9, 3:22 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 322 PM EDT THU APR 9 2015 VAZ010>014-016>020-022>024-032>035-101930- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST- 322 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A COLD FRONT ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ043>047-058-059-101930- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 322 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT ON FRIDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009-015-WVZ042>044-507-508-101930- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER-SUMMERS- MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 322 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG THUNDERSTORMS COULD OCCUR THROUGH EARLY FRIDAY AFTERNOON AS A COLD FRONT PASSES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-101930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- 322 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG STORMS WILL BE POSSIBLE INTO EARLY THIS EVENING...WITH ISOLATED SEVERE STORMS POSSIBLE AS WELL. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT ON FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 9, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU APR 9 2015
NCZ001-018-092045-
WATAUGA NC-ASHE NC-
421 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
SOUTHWESTERN ASHE COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 445 PM EDT
* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS EXTENDING FROM NEAR FOSCOE TO NEAR
BLOWING ROCK...MOVING TO THE NORTHEAST AT 30 MPH.
* HEAVY RAINFALL...PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
BOONE...
DEEP GAP...
TODD...
GLENDALE SPRINGS...
AND BLOWING ROCK.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3640 8164 3635 8137 3629 8137 3629 8141
3628 8141 3626 8143 3626 8146 3624 8148
3620 8146 3619 8147 3615 8150 3612 8155
3611 8181 3616 8183 3618 8185
TIME...MOT...LOC 2018Z 227DEG 24KT 3615 8177 3613 8166
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:40 PM EDT | Special Weather Statement | RNK | Bland, Giles | 65 min |
| Apr 9, 12:37 AM EDT | Special Weather Statement | RNK | Alleghany, Craig, City of Covington | 53 min |
| Apr 9, 1:03 AM EDT | Special Weather Statement | RNK | Giles, Montgomery, City of Radford | 42 min |
| Apr 9, 1:24 AM EDT | Special Weather Statement | RNK | Bedford, Roanoke, City of Roanoke, City of Salem | 51 min |
| Apr 9, 1:50 AM EDT | Special Weather Statement | RNK | Franklin, Montgomery, City of Radford | 55 min |
| Apr 9, 2:11 AM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 64 min |
| Apr 9, 2:22 AM EDT | Special Weather Statement | RNK | Bedford | 53 min |
| Apr 9, 4:02 AM EDT | Special Weather Statement | RNK | Pittsylvania | 43 min |
| Apr 9, 4:03 AM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 42 min |
| Apr 9, 4:14 AM EDT | Special Weather Statement | RNK | Bedford, City of Roanoke, City of Salem | 46 min |
| Apr 9, 4:52 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 53 min |
| Apr 9, 4:59 PM EDT | Special Weather Statement | RNK | Smyth | 46 min |
| Apr 9, 6:06 PM EDT | Special Weather Statement | RNK | Pulaski, Wythe | 39 min |
| Apr 9, 7:11 PM EDT | Special Weather Statement | RNK | Pulaski, Wythe | 64 min |
| Apr 9, 3:36 AM EDT | Special Weather Statement | RNK | Caswell | 39 min |
| Apr 9, 4:25 PM EDT | Special Weather Statement | RNK | Ashe | 35 min |
| Apr 9, 4:48 PM EDT | Special Weather Statement | RNK | Ashe | 27 min |
| Apr 9, 4:49 PM EDT | Special Weather Statement | RNK | Wilkes | 41 min |
| Apr 9, 5:56 PM EDT | Special Weather Statement | RNK | Yadkin | 49 min |
| Apr 9, 6:17 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 43 min |
| Apr 9, 7:01 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga | 44 min |
| Apr 9, 7:42 PM EDT | Flash Flood Warning | RNK | Watauga | 6 hr |
| Apr 8, 11:50 PM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 55 min |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.